International Journal of Mathematics and Mathematical Sciences
Volume 16 (1993), Issue 2, Pages 259-266

Fixed points for pairs of mappings in d complete topological spaces

Troy L. Hicks1 and B. E. Rhoades2

1Department of Mathematics, University of Missouri – Rolla, Rolla 65401, MO, USA
2Department of Mathematics, Indiana University, Bloomington 47405, IN, USA

Received 7 October 1991; Revised 12 March 1992

Copyright © 1993 Troy L. Hicks and B. E. Rhoades. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Several important metric space fixed point theorems are proved for a large class of non-metric spaces. In some cases the metric space proofs need only minor changes. This is surprising since the distance function used need not be symmetric and need not satisfy the triangular inequality.